Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 12, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 17, 2018, 5:47 PM CDT for Forest County, Oneida County, Vilas County, Wisconsin. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2018, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 17, 2018, 6:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Forest County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 138 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:02 PM CDT | TSTM WND GST 52 | Eagle River, WI | MEASURED GUST. TREE BRANCHES AND DEBRIS OVER THE ROADS. |
| Jun 17, 6:05 PM CDT | TSTM WND GST 51 | Eagle River, WI | |
| Jun 17, 6:08 PM CDT | TSTM WND DMG | Land O Lakes, WI | TREES DOWN |
| Jun 17, 6:08 PM CDT | TSTM WND DMG | Phelps, WI | TREES DOWN ON POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1403 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894
WUUS53 KGRB 172247
SVRGRB
WIC041-085-125-172345-
/O.NEW.KGRB.SV.W.0012.180617T2247Z-180617T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
547 PM CDT SUN JUN 17 2018
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Northwestern Forest County in northeastern Wisconsin...
Vilas County in north central Wisconsin...
Northeastern Oneida County in north central Wisconsin...
* Until 645 PM CDT.
* At 547 PM CDT, severe thunderstorms were located along a line
extending from 11 miles southwest of Watersmeet to 9 miles
southeast of Boulder Junction to near Lac Du Flambeau, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Eagle River around 605 PM CDT.
Phelps around 615 PM CDT.
Popple River around 645 PM CDT.
Other locations impacted by these severe thunderstorms include Gagen,
Franklin Lake Campground, Sayner, Anvil Lake Campground, Land O
Lakes, Lac Vieux Desert, Starks, Windsor Dam Campground, Woodruff and
St Germain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4596 8999 4606 8952 4621 8946 4621 8944
4614 8909 4602 8882 4603 8878 4602 8878
4603 8873 4602 8869 4573 8868 4561 8918
TIME...MOT...LOC 2247Z 297DEG 31KT 4618 8938 4604 8945 4596 8982
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Kurimski4 follow-up statements
780
WWUS53 KGRB 172258
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
558 PM CDT SUN JUN 17 2018
WIC041-085-125-172345-
/O.CON.KGRB.SV.W.0012.000000T0000Z-180617T2345Z/
Forest WI-Vilas WI-Oneida WI-
558 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN FOREST...VILAS AND NORTHEASTERN ONEIDA COUNTIES...
At 558 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Phelps to near Eagle River to 10
miles east of Lac Du Flambeau, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Eagle River around 605 PM CDT.
Phelps around 610 PM CDT.
Popple River around 645 PM CDT.
Other locations impacted by these severe thunderstorms include Gagen,
Franklin Lake Campground, Sayner, Anvil Lake Campground, Land O
Lakes, Lac Vieux Desert, Starks, Windsor Dam Campground, Woodruff and
St Germain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4596 8999 4606 8952 4621 8946 4621 8944
4614 8909 4602 8882 4603 8878 4602 8878
4603 8873 4602 8869 4573 8868 4561 8918
TIME...MOT...LOC 2258Z 297DEG 36KT 4612 8924 4598 8931 4590 8968
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Kurimski135
WWUS53 KGRB 172313
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
613 PM CDT SUN JUN 17 2018
WIC041-085-125-172345-
/O.CON.KGRB.SV.W.0012.000000T0000Z-180617T2345Z/
Forest WI-Vilas WI-Oneida WI-
613 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN FOREST...SOUTHEASTERN VILAS AND NORTHEASTERN ONEIDA
COUNTIES...
At 612 PM CDT, severe thunderstorms were located along a line
extending from near Phelps to 6 miles east of Eagle River to 14 miles
north of Rhinelander, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement. At 608 pm, wind damage was reported in
Land O Lakes and Phelps.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Popple River around 645 PM CDT.
Other locations impacted by these severe thunderstorms include Gagen,
Franklin Lake Campground, Anvil Lake Campground, Land O Lakes, Lac
Vieux Desert, Starks, Windsor Dam Campground, Woodruff, St Germain
and Clearwater Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. People outside should move
to a shelter, inside a strong building and away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4591 8988 4601 8936 4618 8930 4614 8909
4602 8882 4603 8878 4602 8878 4603 8873
4602 8869 4573 8868 4561 8918
TIME...MOT...LOC 2312Z 297DEG 36KT 4605 8904 4591 8911 4583 8948
HAIL...<.75IN
WIND...60MPH
$$
Kurimski712
WWUS53 KGRB 172328
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
628 PM CDT SUN JUN 17 2018
WIC041-085-125-172345-
/O.CON.KGRB.SV.W.0012.000000T0000Z-180617T2345Z/
Forest WI-Vilas WI-Oneida WI-
628 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN FOREST...SOUTHEASTERN VILAS AND NORTHEASTERN ONEIDA
COUNTIES...
At 627 PM CDT, severe thunderstorms were located along a line
extending from 11 miles southeast of Phelps to 13 miles west of
Popple River to 13 miles east of Rhinelander, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Popple River around 645 PM CDT.
Other locations impacted by these severe thunderstorms include Gagen,
Franklin Lake Campground, Anvil Lake Campground, Starks, Windsor Dam
Campground, Clearwater Lake, Nelma, Alvin, Newald and Sugar Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. People outside should move
to a shelter, inside a strong building and away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4577 8955 4594 8926 4614 8909 4602 8882
4603 8878 4602 8878 4603 8873 4602 8869
4573 8868 4561 8918
TIME...MOT...LOC 2327Z 270DEG 35KT 4599 8887 4585 8894 4567 8915
HAIL...<.75IN
WIND...60MPH
$$
Kurimski112
WWUS53 KGRB 172342
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
642 PM CDT SUN JUN 17 2018
WIC041-085-125-172350-
/O.EXP.KGRB.SV.W.0012.000000T0000Z-180617T2345Z/
Forest WI-Vilas WI-Oneida WI-
642 PM CDT SUN JUN 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FOREST...
SOUTHEASTERN VILAS AND NORTHEASTERN ONEIDA COUNTIES WILL EXPIRE AT
645 PM CDT...
Although the Severe Thunderstorm Warning will expire at 645 pm, a
Severe Thunderstorm Warning still remains in effect for southeastern
Oneida and Forest counties until 730 pm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Green Bay.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central and northeastern Wisconsin.
LAT...LON 4577 8955 4594 8926 4614 8909 4602 8882
4603 8878 4602 8878 4603 8873 4602 8869
4573 8868 4561 8918
TIME...MOT...LOC 2340Z 297DEG 31KT 4594 8873 4580 8880 4562 8901
$$
KurimskiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:23 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 17, 3:23 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 323 PM CDT Sun Jun 17 2018 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 322 PM CDT Sun Jun 17 2018 Flood and severe weather potential are the main concerns tonight and early Monday. A cold front will move very slowly across the area tonight and early Monday. Very warm and humid air ahead of the front will provide showers and storms with the potential for producing very heavy rains, especially given the slow movement. We added some counties to the flash flood watch in northern counties. The main severe storm threat should be strong winds, as temperatures aloft are not cold for large hail. A brief tornado is not out of the question along the front though is not expected. There are model differences about how quickly the front and associated showers and storms exit the area tomorrow. That will have an effect on temperatures. .LONG TERM...Monday Night Through Sunday Issued at 322 PM CDT Sun Jun 17 2018 Zonal pattern at 500mb will dominate the weather pattern at the beginning of the period. A northwest flow pattern is expected by the weekend, allowing for low humidity and seasonable temperatures as Canadian high pressure moves across the area. Temperatures on some nights could fall into the 40s at our typical cold spots across the north later this week. The cold front will gradually push south of the area Monday night. However, additional complexes of showers and thunderstorms are expected which may clip our southern counties Monday night into Tuesday before the front pushes far enough south of the area. Canadian high pressure system should dominate the weather pattern into Friday morning. The next chance of showers and storms are possible next Friday into the weekend, although confidence is low in the timing of the rain chances. Some adjustments were made to max temperatures to account for our warmer biased sites. Did lower minimum temperatures on a few nights later in the week across the north to account for our typical cold spots. && .AVIATION...for 18Z TAF Issuance Issued at 105 PM CDT Sun Jun 17 2018 Mostly VFR conditions expected until showers and thunderstorms arrive during the late afternoon and evening hours ahead of a cold front approaching from Minnesota. The activity will slowly move across the area tonight and diminish from west to east Monday. IFR conditions are possible late tonight and early Monday. Some of the storms could produce strong winds and hail later today. && .GRB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday afternoon for WIZ005-010>013- 018-019-021-030-073. && SHORT TERM.....RDM LONG TERM......Eckberg AVIATION.......RDM
Hazardous weather outlook, Jun 17, 3:12 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 312 PM CDT Sun Jun 17 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 312 PM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms are expected across the area later this afternoon and tonight. A few storms could become severe, especially north of Highway 10. Damaging winds are the main severe weather threat. A flash flood watch is in effect for much of central and northern Wisconsin, where recent heavy rains have left the ground nearly saturated and rivers and stream levels high. .DAYS TWO THROUGH SEVEN...Monday through Sunday Scattered thunderstorms are forecast for Monday morning. A few strong storms with gusty winds and heavy rain are possible early. There is a chance of thunderstorms on Friday into next weekend. It is too early to determine if any of these storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-182015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 312 PM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms will pose a hazard to boaters on the lake and bay at times tonight. Dense fog is also possible at times. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a chance of thunderstorms into Monday, and again late in the week. RDM/Eckberg
In the hours before
Special weather statement, Jun 17, 3:57 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Green Bay WI
357 PM CDT SUN JUN 17 2018
WIZ005-010-018-030-035-172145-
Vilas WI-Marathon WI-Wood WI-Oneida WI-Lincoln WI-
357 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...WESTERN LINCOLN...VILAS...
WESTERN MARATHON AND WESTERN ONEIDA COUNTIES UNTIL 445 PM CDT...
At 355 PM CDT, Doppler radar was tracking scattered strong
thunderstorms from Ironwood to Winter to 10 miles southwest of
Price. Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms. The
storms are intensifying, and severe thunderstorm warnings are
possible.
Locations impacted include...
Marshfield, Lac Du Flambeau, Abbotsford, Spencer, Boulder Junction,
Pittsville, Winchester, Squirrel Lake, Babcock and Tripoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and north central Wisconsin.
LAT...LON 4614 8909 4613 8906 4612 8905 4564 8978
4425 8998 4425 9032 4503 9031 4504 9020
4512 9020 4512 9004 4598 9005 4598 8993
4630 8993
TIME...MOT...LOC 2055Z 283DEG 56KT 4671 8965 4585 9095 4445 9113
RDMLocal storm report, Jun 17, 5:13 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
513 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN LAC DU FLAMBEAU 45.96N 89.88W
06/17/2018 M6.35 INCH VILAS WI TRAINED SPOTTER
RAINFALL TOTAL SINCE FRIDAY
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:08 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 63 min |
| Jun 16, 7:57 PM CDT | Special Weather Statement | GRB | Forest | 48 min |
| Jun 17, 3:57 PM CDT | Special Weather Statement | GRB | Vilas, Wood | 48 min |
| Jun 17, 4:41 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 64 min |
| Jun 17, 6:03 PM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Oneida | 42 min |
| Jun 17, 6:17 PM CDT | Areal Flood Warning | GRB | Forest, Oneida, Vilas | 118 min |
| Jun 17, 6:34 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Oneida | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.